Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 25, NWS Newport/Morehead City, NC

July 22, 2018Greene County, Lenoir County, Pitt County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 22, 2018, 4:15 PM EDT for Greene County, Lenoir County, Pitt County, North Carolina. It was in force for 45 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2018, 4:15 PM EDT (20:15 UTC)
Expired
Jul 22, 2018, 5:00 PM EDT
In force
45 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Greene County, NC, Lenoir County, NC, Pitt County, NC

The radar

The Raleigh/Durham radar (KRAX), 93 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 4:20 PM EDTTSTM WND DMG1 Sse Hookerton, NCTREE DOWN ON HUGO ROAD IN HOOKERTON. TIME ESTIMATED BY RADAR.
Jul 22, 4:23 PM EDTHAIL 0.5Ormondsville, NCREPORT RELAYED THROUGH SOCIAL MEDIA.
Jul 22, 4:30 PM EDTTSTM WND DMGAyden, NCMULTIPLE TREES AND POWER LINES DOWN THROUGHOUT AYDEN. TREES AND POWER LINES DOWN ON ROUNDTREE ROAD.
Jul 22, 4:45 PM EDTTSTM WND DMG2 N Winterville, NCTREES DOWN ON S. MEMORIAL DRIVE NEAR WESTHAVEN ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2018-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2018-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1108 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted.

721 
WUUS52 KMHX 222015
SVRMHX
NCC079-107-147-222100-
/O.NEW.KMHX.SV.W.0025.180722T2015Z-180722T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Newport/Morehead City NC
415 PM EDT SUN JUL 22 2018

The National Weather Service in Newport has issued a

* Severe Thunderstorm Warning for...
  Northeastern Lenoir County in eastern North Carolina...
  Southeastern Greene County in eastern North Carolina...
  Central Pitt County in eastern North Carolina...

* Until 500 PM EDT.

* At 414 PM EDT, a severe thunderstorm was located over Ormondsville,
  or 8 miles west of Ayden, moving north at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Greenville, Winterville, Ayden, Farmville, Bethel, Grifton, Snow
  Hill, Bell Arthur, House, Bruce, Ormondsville, Maury, Graingers,
  Roundtree, Lizzie, East Carolina University, Pitt Greenville
  Airport, Dowdy Ficklen Stadium, Hookerton and Castoria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please send your reports of hail and/or wind damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.

&&

LAT...LON 3574 7756 3576 7752 3580 7747 3580 7745
      3581 7745 3581 7742 3582 7741 3583 7741
      3583 7739 3582 7737 3579 7726 3531 7749
      3540 7777
TIME...MOT...LOC 2014Z 197DEG 34KT 3545 7758 

HAIL...1.00IN
WIND...60MPH
 
$$

8
2 follow-up statements
032 
WWUS52 KMHX 222031
SVSMHX

Severe Weather Statement
National Weather Service Newport/Morehead City NC
431 PM EDT SUN JUL 22 2018

NCC107-222040-
/O.CAN.KMHX.SV.W.0025.000000T0000Z-180722T2100Z/
Lenoir NC-
431 PM EDT SUN JUL 22 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LENOIR COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3574 7756 3576 7752 3580 7747 3581 7742
      3583 7741 3583 7739 3579 7726 3539 7745
      3543 7748 3541 7749 3542 7751 3538 7756
      3537 7759 3538 7761 3536 7764 3540 7777
TIME...MOT...LOC 2030Z 207DEG 24KT 3551 7751 

$$

NCC079-147-222100-
/O.CON.KMHX.SV.W.0025.000000T0000Z-180722T2100Z/
Greene NC-Pitt NC-
431 PM EDT SUN JUL 22 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN GREENE AND CENTRAL PITT COUNTIES...

At 430 PM EDT, a severe thunderstorm was located over Roundtree, or
near Ayden, moving northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Greenville, Winterville, Ayden, Farmville, Bethel, Snow Hill, Bell
Arthur, House, Bruce, Ormondsville, Maury, Roundtree, Lizzie, East
Carolina University, Pitt Greenville Airport, Dowdy Ficklen Stadium,
Hookerton, Castoria and Falkland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please send your reports of hail and/or wind damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.

&&

LAT...LON 3574 7756 3576 7752 3580 7747 3581 7742
      3583 7741 3583 7739 3579 7726 3539 7745
      3543 7748 3541 7749 3542 7751 3538 7756
      3537 7759 3538 7761 3536 7764 3540 7777
TIME...MOT...LOC 2030Z 207DEG 24KT 3551 7751 

HAIL...1.00IN
WIND...60MPH
 
$$

8
746 
WWUS52 KMHX 222046
SVSMHX

Severe Weather Statement
National Weather Service Newport/Morehead City NC
446 PM EDT SUN JUL 22 2018

NCC079-222056-
/O.CAN.KMHX.SV.W.0025.000000T0000Z-180722T2100Z/
Greene NC-
446 PM EDT SUN JUL 22 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3580 7728 3579 7726 3539 7745 3550 7751
      3552 7750 3553 7754 3553 7756 3560 7765
      3574 7756 3576 7752 3580 7747 3581 7742
      3583 7741 3583 7739
TIME...MOT...LOC 2046Z 209DEG 32KT 3562 7740 

$$

NCC147-222100-
/O.CON.KMHX.SV.W.0025.000000T0000Z-180722T2100Z/
Pitt NC-
446 PM EDT SUN JUL 22 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CENTRAL PITT COUNTY...

At 446 PM EDT, a severe thunderstorm was located over Pitt Greenville
Airport, or over Greenville, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Greenville, Winterville, Ayden, Farmville, Bethel, Bell Arthur,
House, Bruce, Roundtree, East Carolina University, Pitt Greenville
Airport, Dowdy Ficklen Stadium and Falkland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please send your reports of hail and/or wind damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.

&&

LAT...LON 3580 7728 3579 7726 3539 7745 3550 7751
      3552 7750 3553 7754 3553 7756 3560 7765
      3574 7756 3576 7752 3580 7747 3581 7742
      3583 7741 3583 7739
TIME...MOT...LOC 2046Z 209DEG 32KT 3562 7740 

HAIL...1.00IN
WIND...60MPH
 
$$

8

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:47 PM EDT, 28 minutes earlier.

Area forecast discussion, Jul 22, 3:47 PM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
347 PM EDT Sun Jul 22 2018

.SYNOPSIS...
The area will remain in between high pressure offshore and low
pressure to the west and southwest through mid to late week.
Associated warm and moist southerly flow will produce above
normal chances for showers and thunderstorms through at least
Thursday.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 330 PM Sunday...Only widely scattered to scattered
convection expected for the bulk of the evening as water vapor
loops shows plentiful dry air rotating into the region from the
southwest. Well-defined shortwave on water vapor imagery
crossing the Tennessee Valley will continue to move ESE and will
likely enhance convective development later tonight into the
morning hours of Monday. Precipitable water is forecast to
increase to over 2 inches by early Monday and the NSSL-WRF and
HRRR models have strong signals for the development of training
cells which could lead to an enhanced flood threat Monday
morning. After collaboration with surrounding offices, decided
to hold off on a Flash Flood Watch for now, but one may be
needed later on tonight. Most the coastal sections are under a
"Slight" risk of excessive rainfall tonight and Monday with a
"Marginal" severe threat this evening. With moderate shear and
decent instability, any developing storms could become strong to
severe, but believe coverage will be minimal until late
tonight, when the heavy rain threat increases. Warm and muggy
temperatures in the low/mid 70s expected overnight.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
As of 335 PM Sunday...A plume of deep moisture with SSE/S low-
level flow, coupled with a stalled frontal boundary, will set
the stage for a wet day on Monday. Will have likely to
categorical PoPs for Monday as waves of showers and
thunderstorms develop and move from south to north through the
day. With precipitable water values above 2 inches and training
likely, some localized heavy rainfall amounts will be possible.
Cloud cover and rain will hold max temperatures in the lower 80s
in most areas for Monday.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
As of 300 AM Sunday...A warm and moist southerly flow will
persist through this week due to lingering low pressure to the
west and high pressure over the western Atlantic Ocean, leading
to unsettled weather conditions from through much of next week.

Monday Night through Wednesday...Deep, warm, and moist
southerly flow will persist through much of the upcoming week
between broad low pressure aloft over the Deep South states and
western Atlantic high pressure. This pattern is conducive for
widespread showers and thunderstorms, most widespread during
peak heating and when periodic shortwaves move through mean flow
aloft. Timing of midlevel features remains the unknown at this
time. The highest chances for rain will be roughly Monday Night
through Wednesday when channeled vorticity sets up over Eastern
NC with an elongated axis of very high PWATs stretching from
the tropical western Atlantic Ocean. Given persistence amongst
guidance over the past several runs, have increased PoPs
slightly during this time frame, with the potential for 2 to 5
inches of rainfall, highest closer to the coast, Monday night
through Wednesday. Will continue to highlight flood potential in
HWO. While moisture will be abundant, instability and shear
will be marginal for supporting widespread severe convection;
thus expect diurnally-driven isolated severe storm potential
each afternoon.

Thursday through Saturday...The persistent upper trough to our
west finally fills and shifts northeast from the Deep South
states towards the Mid-Atlantic, with high pressure continuing
offshore. Another deep trough digs into the northern Great Lakes
region, which will shift the moisture advection from S/SE to
southwesterly. Expect convection to be more diurnally focused
each day with a more typical summertime pattern.

Temperatures Monday Night through Wednesday will be a few
degrees below climatological normals, ranging from highs in the
mid to upper 80s inland with low to mid 80s for the coast. Temps
will rise to average late July temperatures by Thursday through
the weekend. Minimum temps will range from the low to mid 70s
throughout the week.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
Short Term /through 18Z Monday/...
As of 200 PM Sunday...VFR continues this afternoon into the
evening. Some showers and tsra ongoing in the vicinity of PGV
this afternoon but should stay north of the airfield. Mid-level
dry slot will otherwise prevent scattered to broken coverage of
convection until later tonight as southerly flow brings deep
moisture into the area. Brief periods of sub-VFR are likely with
directly impacted sites.

Long Term /Monday Night through Friday/...
As of 300 AM Saturday...Periodic Sub-VFR conditions are
expected through Thursday as an unsettled pattern develops
across Eastern NC. Southerly flow will persist through much of
next week. Lowered ceilings and visibilities will be more likely
Monday night through Wednesday, then during the overnight hours
for locations that receive precipitation and that can become
calm/decouple prior to sunrise early each morning.

&&

.MARINE...
Short Term /Tonight and Monday/...
As of 345 PM Sunday...Winds continue to increase at mid-
afternoon with most of the platforms reporting southerly winds
in the 15-25 knot winds. South winds of 15-25 knots will
continue through Monday with a few gusts to 30 knots. Seas have
been slow to respond as current observations showing 4-5 feet,
but all wave guidance showing seas building to 5-9 later tonight
and through the day Monday. No changes needed to current
advisories.

Long Term /Monday Night through Friday/...
As of 345 AM Sunday...SCA conditions expected to start the week
with SE winds 15-25 kt and seas 5-8 ft. Low end SCA conditions
are expected over the waters from Tuesday through Thursday when
moderate S/SW winds 10-20 kt develop between low pressure well
west of the waters and high pressure across the western Atlantic
Ocean, producing 4 to 6 ft seas, highest for the outer fringes
of the coastal waters. While boating conditions will be poor for
most of the period, conditions will be exacerbated by a
prolonged period of showers and thunderstorms from approximately
Monday night through Wednesday. Winds and seas will eventually
fall below SCA levels by late week.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 5 AM EDT Tuesday for AMZ135.
     Small Craft Advisory until 9 PM EDT Thursday for AMZ150-152-
     154-156-158.

&&

SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...DAG
AVIATION...DAG/MS
MARINE...DAG/CTC
Hazardous weather outlook, Jul 22, 3:20 PM EDT, 55 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
320 PM EDT Sun Jul 22 2018

NCZ029-044-079-090-091-231930-
Martin-Pitt-Greene-Duplin-Lenoir-
320 PM EDT Sun Jul 22 2018

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Locally strong thunderstorms will develop later this evening and
tonight. The stronger storms may produce localized heavy rainfall
which could produce minor flooding of low-lying areas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A prolonged period of unsettled weather will linger into midweek.
Periods of heavy rain with localized flooding is possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ095-103-104-231930-
Carteret-Outer Banks Dare-Outer Banks Hyde-
320 PM EDT Sun Jul 22 2018

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

Locally strong thunderstorms will develop later this evening and
tonight. The stronger storms may produce localized heavy rainfall
which could produce minor flooding of low-lying areas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A prolonged period of unsettled weather will linger into midweek.
Periods of heavy rain with localized flooding is possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ045>047-080-081-092>094-231930-
Washington-Tyrrell-Mainland Dare-Beaufort-Mainland Hyde-Jones-Craven-
Pamlico-
320 PM EDT Sun Jul 22 2018

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Locally strong thunderstorms will develop later this evening and
tonight. The stronger storms may produce localized heavy rainfall
which could produce minor flooding of low-lying areas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A prolonged period of unsettled weather will linger into midweek.
Periods of heavy rain with localized flooding is possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ098-231930-
Onslow-
320 PM EDT Sun Jul 22 2018

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

Locally strong thunderstorms will develop later this evening and
tonight. The stronger storms may produce localized heavy rainfall
which could produce minor flooding of low-lying areas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A prolonged period of unsettled weather will linger into midweek.
Periods of heavy rain with localized flooding is possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

11

In the hours before

Local storm report, Jul 22, 12:10 PM EDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1210 PM EDT SUN JUL 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 AM     WATER SPOUT      2 E PORTSMOUTH VILLAGE  35.07N 76.03W
07/22/2018                   AMZ135             NC   PUBLIC

            WATERSPOUT REPORTED OVER PORTSMOUTH ISLAND
            BY THE OCRACOKE FERRY.

&&

MS
Special weather statement, Jul 22, 1:09 PM EDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
109 PM EDT SUN JUL 22 2018

NCZ029-044-221800-
Martin-Pitt-
109 PM EDT SUN JUL 22 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN PITT AND
NORTHWESTERN MARTIN COUNTIES...

At 108 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Robersonville to near Bruce.
Movement was northeast at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Greenville, Williamston, Farmville, Bethel, Robersonville, Bruce,
Gold Point, Hamilton, Oak City, Parmele, Everetts, Falkland and
Hassell.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3601 7721 3597 7719 3595 7720 3593 7719
      3594 7713 3593 7712 3593 7709 3594 7705
      3593 7703 3588 7703 3558 7757 3572 7760
      3576 7752 3580 7747 3581 7742 3583 7739
      3582 7735 3591 7734 3598 7739 3604 7729
TIME...MOT...LOC 1708Z 205DEG 15KT 3580 7727 3567 7753

27
Special weather statement, Jul 22, 1:54 PM EDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
154 PM EDT SUN JUL 22 2018

NCZ029-044-221830-
Martin-Pitt-
154 PM EDT SUN JUL 22 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL PITT AND
NORTHWESTERN MARTIN COUNTIES...

At 153 PM EDT, a strong thunderstorm was located near Bethel, or 12
miles east of Tarboro, moving northeast at 20 mph.

Winds gusts 40 to 50 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Bethel, Robersonville, Gold Point, Hamilton, Oak City, Parmele and
Hassell.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3606 7732 3601 7721 3599 7721 3599 7720
      3597 7719 3596 7720 3596 7719 3595 7720
      3593 7718 3594 7716 3593 7714 3577 7728
      3582 7741 3583 7739 3582 7735 3591 7734
      3600 7741 3607 7733
TIME...MOT...LOC 1753Z 212DEG 19KT 3586 7734

27
Special weather statement, Jul 22, 3:17 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
317 PM EDT SUN JUL 22 2018

NCZ044-079-090-091-222000-
Greene-Lenoir-Duplin-Pitt-
317 PM EDT SUN JUL 22 2018

...A STRONG THUNDERSTORM WILL AFFECT LENOIR...SOUTHEASTERN GREENE...
SOUTHERN PITT AND NORTHEASTERN DUPLIN COUNTIES...

At 316 PM EDT, a strong thunderstorm was located near Deep Run, or 7
miles south of La Grange, moving northeast at 25 mph.

Winds gusts of 30 to 40 mph and half inch hail are possible with
this storm.

Locations impacted include...
Kinston, La Grange, Grifton, Snow Hill, Deep Run, Dawson, Graingers,
Institute, Kinston Regional Jetport, Hookerton and Sandy Bottom.

Seek Shelter in a nearby building or vehicle. Strong winds are
capable of knocking down small trees and blowing around trash cans,
potted plants, lawn furniture and other light outdoor objects.

LAT...LON 3518 7783 3527 7783 3550 7767 3537 7743
      3508 7770 3517 7787
TIME...MOT...LOC 1916Z 213DEG 28KT 3520 7775

27
Special weather statement, Jul 22, 4:04 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
404 PM EDT SUN JUL 22 2018

NCZ044-079-091-222045-
Greene-Lenoir-Pitt-
404 PM EDT SUN JUL 22 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LENOIR...GREENE AND
SOUTHWESTERN PITT COUNTIES...

At 403 PM EDT, a strong thunderstorm was located over Dawson, or near
Kinston, moving northeast at 25 mph.

Winds gusts of 40 to 50 mph and half inch hail are possible with
this storm.

Locations impacted include...
Greenville, Kinston, Winterville, Ayden, Farmville, La Grange,
Grifton, Snow Hill, Bell Arthur, Dawson, Ormondsville, Maury,
Graingers, Institute, Jason, Roundtree, Lizzie, East Carolina
University, Dowdy Ficklen Stadium and Kinston Regional Jetport.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3522 7759 3532 7782 3571 7759 3558 7728
TIME...MOT...LOC 2003Z 213DEG 49KT 3534 7766

27

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 4:32 AM EDTSmall Craft AdvisoryMHX4 days
Jul 22, 6:18 AM EDTSpecial Weather StatementMHXGreene, Lenoir57 min
Jul 22, 7:01 AM EDTSpecial Weather StatementMHXMartin, Pitt59 min
Jul 22, 7:54 AM EDTSpecial Weather StatementMHXMartin, Pitt66 min
Jul 22, 11:36 AM EDTSpecial Marine WarningMHX39 min
Jul 22, 1:09 PM EDTSpecial Weather StatementMHXMartin51 min
Jul 22, 1:54 PM EDTSpecial Weather StatementMHXMartin36 min
Jul 22, 3:17 PM EDTSpecial Weather StatementMHXGreene, Lenoir43 min
Jul 22, 4:04 PM EDTSpecial Weather StatementMHXGreene, Lenoir, Pitt41 min
Jul 22, 5:23 PM EDTSpecial Weather StatementMHXMartin37 min
Jul 22, 6:17 PM EDTSpecial Weather StatementMHXWashington43 min
Jul 22, 6:58 PM EDTSpecial Weather StatementMHXWashington32 min
Jul 22, 6:59 PM EDTSpecial Marine WarningMHX46 min
Jul 22, 7:47 PM EDTBeach Hazards StatementMHX4 days

Nearby

Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.